Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 5, NWS Fort Worth, TX

November 14, 20079 counties in Texas

NWS Fort Worth, TX issued this red flag warning at Nov 14, 2007, 7:25 AM CST for 9 counties in Texas. It took effect at Nov 14, 2007, 9:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 14, 2007, 7:25 AM CST (13:25 UTC)
In effect from
Nov 14, 2007, 9:00 AM CST
Expired
Nov 14, 2007, 6:00 PM CST
In force
9 hr
Issued by
NWS Fort Worth, TX

Counties Comanche County, TX, Cooke County, TX, Eastland County, TX, Erath County, TX, Jack County, TX, Montague County, TX, Palo Pinto County, TX, Stephens County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 97 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 1.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1375 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KFWD 141325
RFWFWD

RED FLAG WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
725 AM CST WED NOV 14 2007

...A RED FLAG WARNING IS IN EFFECT UNTIL 6 PM CST...AS MINIMUM
RELATIVE HUMIDITIES FALL TO 25 TO 35 PERCENT AND WIND BECOME 
NORTHWESTERLY AND NORTHERLY AT 20 TO 30 MPH.


.A COLD FRONT WILL MOVE THROUGH THE AREA MID TO LATE MORNING.
SOUTHWEST WINDS OF 10 TO 20 MPH WILL SHIFT TO THE NORTHWEST AND
THEN NORTH AT 20 TO 30 MPH.

TXZ091-092-100-101-115-116-129-130-141-150000-
/O.NEW.KFWD.FW.W.0005.071114T1500Z-071115T0000Z/
MONTAGUE-COOKE-YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-ERATH-
COMANCHE-
725 AM CST WED NOV 14 2007

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

THERE WILL BE A VERY HIGH FIRE DANGER TODAY AS GUSTY NORTHERLY WINDS
BEHIND A COLD FRONT COMBINE WITH MINIMUM RELATIVE HUMIDITIES OF
20 TO 35 PERCENT AND VERY DRY FINE FUELS. A COLD FRONT WILL MOVE
THROUGH THE AREA MID TO LATE MORNING. SOUTHWEST WINDS OF 10 TO 20
MPH WILL SHIFT TO THE NORTHWEST AND THEN NORTH AT 20 TO 30 MPH AS
THE FRONT PASSES. THE WINDS WILL DECREASE TO 15 TO 20 MPH THIS
EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING
AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

$$
1 follow-up statement
000 
WWUS84 KFWD 142355
RFWFWD

RED FLAG WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
555 PM CST WED NOV 14 2007

...RED FLAG WARNING WILL EXPIRE AT 6 PM...

.GUSTY NORTH WINDS WILL SUBSIDE OVER THE NEXT HOUR AND RELATIVE
HUMIDITY VALUES WILL INCREASE THROUGH THE EVENING. ALTHOUGH WINDS
WILL AVERAGE NEAR 15 MPH FOR THE REMAINDER OF THE EVENING AND INTO
THE OVERNIGHT HOURS...RED FLAG WARNING CONDITIONS WILL NO LONGER
BE MET. HOWEVER...A GRASS FIRE DANGER STATEMENT IS IN EFFECT THIS
EVENING DUE TO A CONTINUED ELEVATED GRASS FIRE DANGER.

TXZ091-092-100-101-115-116-129-130-141-150100-
/O.EXP.KFWD.FW.W.0005.000000T0000Z-071115T0000Z/
MONTAGUE-COOKE-YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-ERATH-
COMANCHE-
555 PM CST WED NOV 14 2007

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON. 

GUSTY NORTH WINDS WILL SUBSIDE OVER THE NEXT HOUR AND RELATIVE
HUMIDITY VALUES WILL INCREASE THROUGH THE EVENING. ALTHOUGH WINDS
WILL AVERAGE NEAR 15 MPH FOR THE REMAINDER OF THE EVENING AND INTO
THE OVERNIGHT HOURS...RED FLAG WARNING CONDITIONS WILL NO LONGER
BE MET. HOWEVER...A GRASS FIRE DANGER STATEMENT IS IN EFFECT THIS
EVENING DUE TO A CONTINUED ELEVATED GRASS FIRE DANGER.

$$

SCHULTZ

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Nov 14, 5:43 AM CST, 1 hour 42 minutes earlier.

Area forecast discussion, Nov 14, 5:43 AM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
543 AM CST WED NOV 14 2007

.AVIATION...
A COLD FRONT THAT EXTENDED SOUTHEAST OF A KPNC /PONCA CITY OK/...
KAMA /AMARILLO TX/...KTCC /TUCUMCARI NM/ LINE AS OF 11Z...WILL
MOVE SOUTHEAST INTO NORTH TEXAS TODAY. THE FRONT IS EXPECTED TO
MOVE THROUGH THE METROPLEX SITES AROUND MIDDAY /18Z/... AND
THROUGH WACO 20-21Z. AHEAD OF THE FRONT...WINDS WILL BE SOUTH TO
SOUTHWEST 10 TO 15 KNOTS...AND WINDS WILL SHIFT TO THE NORTHWEST
AND THEN NORTH AT 18 TO 23 KNOTS WITH SOME HIGHER GUSTS POSSIBLE
AS THE FRONT PASSES. THE GUSTY WINDS WILL START TO DECREASE DURING
THE EVENING...BUT HOLD AROUND 15 KNOTS OVERNIGHT. HAVE INCLUDED
SOME LOW LEVEL WIND SHEAR IN THE AREA TAFS FOR THE 12-15Z PERIOD
AS THE 14/12Z FWD RAOB DATA INDICATES SOUTH SOUTHWEST WINDS /224
DEGREES/ AT 43 KNOTS AT 1700FT MSL. SOME STRATUS MAY MOVE INTO NORTH
TEXAS LATER TODAY BEHIND THE FRONT...FOR NOW HAVE JUST PLACED A
TEMPO BKN035 FOR THE METROPLEX TAF SITES.  #58

&&

.PREV DISCUSSION... /ISSUED 320 AM CST WED NOV 14 2007/

DISCUSSION...
COLD FRONT CURRENTLY DRAPED ACROSS NORTHERN OKLAHOMA CONTINUES TO
PUSH SOUTH. TIMING OF FRONT WILL BE CRITICAL FOR HIGH TEMPS TODAY...
WITH THE MAV AND MET NUMBERS A FULL 10 DEGREES DIFFERENT AT SOME
SITES DEPENDING ON THEIR FORECASTED LOCATION OF THE FRONT. EXPECT
A WIDE DIURNAL RANGE FROM NORTH TO SOUTH AS THE BOUNDARY IS NOT
EXPECTED TO MAKE IT TO WACO AND POINTS SOUTH UNTIL AFTER MAX
HEATING. HAVE PULLED POPS IN THE EAST AS THERE IS LITTLE FORCING.

NORTH WINDS BEHIND THE FRONT WILL GUST INTO THE 20S. ALTHOUGH
THIS SYSTEM WILL BE BORDERLINE ON WIND AND MIN RH CRITERIA...A RED
FLAG WARNING MAY BE NEEDED TODAY OVER THE NORTHWEST GIVEN THE
CURED NATURE OF THE VEGETATION...AND THIS WILL BE DECIDED LATER
THIS MORNING. VERY LOW DEWPOINTS IN THE TEENS AND TWENTIES ARE
EXPECTED THURSDAY AND FRIDAY. RETURN FLOW WILL BE ESTABLISHED
FRIDAY AS HIGH PRESSURE SETTLES TO THE SOUTHEAST.

THE NEXT SYSTEM OF NOTE WILL BE THE ONE CURRENTLY SPINNING NEAR
BAJA CA. THE NAM/ECMWF/GFS ALL SHOW THIS LOW COMING ACROSS NORTH
TEXAS AS AN OPEN WAVE. THE BEST CHANCE FOR PRECIP WILL BE IN THE
SOUTH WHERE THE BULK OF THE UPPER LEVEL ENERGY WILL CROSS. THE
GFS IS ABOUT 12 HRS SLOWER WITH THE PASSAGE OF THE WAVE THAN THE
NAM OR THE ECMWF. HAVE SIDED WITH THE MAJORITY AND ENDED PRECIP
OVER THE EAST EARLY SUNDAY DESPITE THE GFS CONTINUING CHANCE POPS
THROUGHOUT THE DAY.

THE REMAINDER OF THE FORECAST WILL BE DRY WITH UPPER LEVEL RIDGING
BUILDING OVER THE AREA IN ADVANCE OF A LARGE POSITIVELY-TILTED
TROUGH OVER THE WESTERN STATES. THIS SYSTEM WILL NOT BE A FACTOR
FOR NORTH TEXAS UNTIL THANKSGIVING OR AFTER. /13

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  75  43  66  41  73 /   0   0   0   0   0
WACO, TX              83  46  69  39  71 /   0  10   0   0   0
PARIS, TX             77  42  65  34  69 /  10   0   0   0   0
DENTON, TX            73  38  66  34  73 /  10   0   0   0   0
MCKINNEY, TX          74  42  67  32  70 /  10   0   0   0   0
DALLAS, TX            74  45  67  42  74 /   0   0   0   0   0
TERRELL, TX           79  45  68  38  70 /  10  10   0   0   0
CORSICANA, TX         82  44  68  37  70 /  10  10   0   0   0
TEMPLE, TX            85  46  71  38  74 /  10  10   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13/13/58
Hazardous weather outlook, Nov 14, 4:00 AM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
400 AM CST WED NOV 14 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
400 AM CST WED NOV 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A COLD FRONT WILL ENTER THE NORTHWESTERN PART OF NORTH TEXAS THIS
MORNING AND THROUGH THE SOUTHEASTERN SECTIONS THIS EVENING. THE
COMBINATION OF THE GUSTY WINDS AND DRIER AIR BEHIND THE FRONT WILL
RESULT IN AN INCREASED FIRE DANGER.

.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
FRIDAY NIGHT...AND ACROSS THE EASTERN SECTIONS SATURDAY. SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

58

Nearby

Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.